Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Trees and discrete subgroups of Lie groups over local fields


Author: Alexander Lubotzky
Journal: Bull. Amer. Math. Soc. 20 (1989), 27-30
MSC (1985): Primary 22E40; Secondary 20G25
DOI: https://doi.org/10.1090/S0273-0979-1989-15686-3
MathSciNet review: 945301
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • Helmut Behr, Finite presentability of arithmetic groups over global function fields, Proc. Edinburgh Math. Soc. (2) 30 (1987), no. 1, 23–39. Groups—St. Andrews 1985. MR 879427, https://doi.org/10.1017/S0013091500017934
  • [BL] H. Bass and A. Lubotzky (in preparation).
  • [BT] F. Bruhat and J. Tits, Groupes algébriques simples sur un corps locals, Proc. Conf. on Local Fields (T. A. Springer, ed.) (Driebergen) Springer-Verlag, New York, 1967, pp. 23-36. MR 230838
  • P. Deligne and G. D. Mostow, Monodromy of hypergeometric functions and nonlattice integral monodromy, Inst. Hautes Études Sci. Publ. Math. 63 (1986), 5–89. MR 849651
  • Patrick Eberlein, Lattices in spaces of nonpositive curvature, Ann. of Math. (2) 111 (1980), no. 3, 435–476. MR 577132, https://doi.org/10.2307/1971104
  • Lothar Gerritzen and Marius van der Put, Schottky groups and Mumford curves, Lecture Notes in Mathematics, vol. 817, Springer, Berlin, 1980. MR 590243
  • M. Gromov and I. Piatetski-Shapiro, Nonarithmetic groups in Lobachevsky spaces, Inst. Hautes Études Sci. Publ. Math. 66 (1988), 93–103. MR 932135
  • [GR] H. Garland and M. S. Raghunathan, Fundamental domains for lattices in (R)-rank1 semisimple Lie groups, Ann. of Math. (2) 92 (1970), 279-326. MR 267041
  • [I] Y. Ihara, On discrete subgroups of the two by two projective linear group over p-adic fields, J. Math. Soc. Japan 18 (1966), 219-235. MR 223463
  • [Ka] D. A. Kazdhan, Some applications of the Weil representation, J. Analyse Math. 32 (1977), 235-248. MR 492089
  • Alexander Lubotzky, Group presentation, 𝑝-adic analytic groups and lattices in 𝑆𝐿₂(𝐶), Ann. of Math. (2) 118 (1983), no. 1, 115–130. MR 707163, https://doi.org/10.2307/2006956
  • [L2] A. Lubotzky, Lattices in rank one semisimple Lie groups over local fields (in preparation).
  • G. A. Margulis, Arithmeticity of the irreducible lattices in the semisimple groups of rank greater than 1, Invent. Math. 76 (1984), no. 1, 93–120. MR 739627, https://doi.org/10.1007/BF01388494
  • [Mi] J. J. Millson, On the first Betti number of constant negative curved manifold, Ann. of Math. (2) 104 (1976), 235-247. MR 422501
  • [M1] G. D. Mostow, Strong rigidity of locally symmetric spaces, Ann. of Math. Stud., no. 78, Princeton Univ. Press, Princeton, N.J., 1973. MR 385004
  • G. D. Mostow, On a remarkable class of polyhedra in complex hyperbolic space, Pacific J. Math. 86 (1980), no. 1, 171–276. MR 586876
  • [R1] M. S. Raghunathan, On the congruence subgroup problem, Inst. Hautes Études Sci. Publ. Math. 46 (1976), 107-161. MR 507030
  • M. S. Raghunathan, On the congruence subgroup problem. II, Invent. Math. 85 (1986), no. 1, 73–117. MR 842049, https://doi.org/10.1007/BF01388793
  • [S1] J.-P. Serre, Le problème des groupes de congruence pour SL, Ann. of Math. (2) 92 (1970), 489-527. MR 272790
  • Jean-Pierre Serre, Trees, Springer-Verlag, Berlin-New York, 1980. Translated from the French by John Stillwell. MR 607504
  • Robert J. Zimmer, Ergodic theory and semisimple groups, Monographs in Mathematics, vol. 81, Birkhäuser Verlag, Basel, 1984. MR 776417

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1985): 22E40, 20G25

Retrieve articles in all journals with MSC (1985): 22E40, 20G25


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1989-15686-3

American Mathematical Society